Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 77, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 13, 2009, 3:57 PM EDT for Broward County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 3:57 PM EDT (19:57 UTC)
- Expired
- Jun 13, 2009, 4:31 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 66 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:00 PM EDT | HAIL 0.88 | Plantation, FL | NICKEL SIZED HAIL WAS REPORTED IN PLANTATION NEAR THE INTERSECTION OF SUNRISE BLVD AND FLAMINGO ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 131957 SVRMFL FLC011-132045- /O.NEW.KMFL.SV.W.0077.090613T1957Z-090613T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 357 PM EDT SAT JUN 13 2009 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 445 PM EDT * AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PARKLAND...AND MOVING SOUTH AT 5 MPH. * THE STORM WILL AFFECT... PARKLAND... COCONUT CREEK... CORAL SPRINGS... MARGATE... AND SURROUNDING COMMUNITIES. LAT...LON 2609 8021 2611 8037 2633 8031 2632 8016 TIME...MOT...LOC 1956Z 013DEG 4KT 2630 8023 $$ JR
2 follow-up statements
121 WWUS52 KMFL 132011 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 411 PM EDT SAT JUN 13 2009 FLC011-132045- /O.CON.KMFL.SV.W.0077.000000T0000Z-090613T2045Z/ BROWARD FL- 411 PM EDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR EAST CENTRAL BROWARD COUNTY... AT 405 PM EDT...SEVERE THUNDERSTORMS WERE STILL AFFECTING EAST CENTRAL BROWARD COUNTY...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PARKLAND... COCONUT CREEK... CORAL SPRINGS... MARGATE... AND SURROUNDING COMMUNITIES. THE PUBLIC HAS REPORTED NICKEL HAIL PLANTATION AT THE INTERSECTION OF SUNRISE AND FLAMINGO. LAT...LON 2609 8021 2611 8037 2633 8031 2632 8016 TIME...MOT...LOC 2009Z 013DEG 4KT 2629 8023 $$ JR
187 WWUS52 KMFL 132031 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 431 PM EDT SAT JUN 13 2009 FLC011-132039- /O.CAN.KMFL.SV.W.0077.000000T0000Z-090613T2045Z/ BROWARD FL- 431 PM EDT SAT JUN 13 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWARD COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED AS THE THUNDERSTORM HAS WEAKENED. OTHER THUNDERSTORMS THOUGH REMAIN IN THE AREA AND LOCALLY HEAVY RAIN WILL OCCUR ALONG WITH OCCASIONAL LIGHTNING STRIKES. LAT...LON 2609 8021 2611 8037 2633 8031 2632 8016 TIME...MOT...LOC 2029Z 013DEG 4KT 2626 8024 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:56 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 13, 2:56 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 256 PM EDT SAT JUN 13 2009 .DISCUSSION... OVERALL...EXPECT SIMILAR CONDITIONS TO THE PAST SEVERAL AFTERNOONS TO OCCUR ACROSS SOUTH FLORIDA ONCE AGAIN TODAY...WITH EARLY AFTERNOON VISIBLE SATELLITE IMAGERY INDICATING THE DEVELOPMENT OF ENHANCED CUMULUS CLOUDS ACROSS THE SOUTHERN 2/3RDS OF THE FORECAST AREA. AFTERNOON CONVECTION SHOULD ONCE AGAIN BE FOCUSED ALONG INLAND MOVING ATLANTIC/GULF COAST SEA BREEZES AND LAKE BREEZE... WITH NORTH/NORTHEASTERLY STEERING FLOW ALLOWING SHOWERS/STORMS THAT DEVELOP IN THIS REGION TO SPREAD SOUTH-SOUTHWESTWARD. HOWEVER...ONE SUBTLE CHANGE FROM PREVIOUS DAYS IS THAT THE LOWER /MID-LEVEL RIDGE AXIS HAS APPARENTLY SHIFTED A BIT FURTHER TO THE SOUTH TODAY...PLACING THE NORTHERN THIRD OF THE AREA IN A LIGHT WESTERLY STEERING FLOW. FOR THIS REASON...WILL MAINTAIN SLIGHTLY HIGHER AFTERNOON RAIN CHANCES ACROSS THE NORTHEAST QUADRANT OF THE FORECAST AREA AS WELL. A POTENTIALLY MORE SIGNIFICANT FEATURE OF INTEREST WILL ENTER THE FORECAST PICTURE TONIGHT...AS SHORT TERM MODELS NOW SUGGEST THAT A WELL-DEFINED MID-LEVEL SHORTWAVE TROUGH -- CURRENTLY SEEN IN WATER VAPOR DATA ACROSS ALABAMA/GEORGIA -- WILL MOVE SOUTHEASTWARD AROUND NORTHEASTERN FLANK OF MID-LEVEL ANTICYCLONE CENTERED ACROSS SOUTH TEXAS. NOT ONLY WILL THIS FEATURE OFFER MORE LARGE SCALE SUPPORT FOR UPWARD VERTICAL MOTIONS NECESSARY TO MAINTAIN AFTERNOON CONVECTION...BUT ITS APPROACH WILL ALSO BACK STEERING FLOW TO THE NORTH-NORTHWEST...ALLOWING ANY EVENING/NOCTURNAL CONVECTIVE ACTIVITY ACROSS CENTRAL FLORIDA TO AFFECT THE REGION FROM LAKE OKEECHOBEE TO THE PALM BEACH COAST...AND WILL LEAVE SLIGHT CHANCE POPS ACROSS THIS AREA. ALTHOUGH ALL GUIDANCE INDICATES THAT THIS SHORTWAVE TROUGH WILL WEAKEN AS IT DRIFTS ACROSS SOUTH FLORIDA TOMORROW...THE PRESENCE OF ITS REMNANTS WILL RESULT IN LOWER HEIGHTS ALOFT...AND A CONTINUATION OF NNW STEERING FLOW WILL LIKELY MEAN A MORE ACTIVE DAY OF THUNDERSTORM ACTIVITY ALONG THE SOUTHEAST ATLANTIC COAST OF THE PENINSULA. ASIDE FROM LINGERING ACTIVITY ON SUNDAY EVENING...EXPECT GENERALLY QUIET CONDITIONS TO PREVAIL OVERNIGHT. THE POTENTIAL DOES EXIST FOR A REPEAT PERFORMANCE ON MONDAY...AS ANOTHER WEAK MID-LEVEL WAVE MAY MOVE ACROSS SOUTH FLORIDA IN DIFFLUENT N/NW FLOW ALOFT. WILL BE MAKING NO CHANGES TO THE EXTENDED PORTION OF THE FORECAST AT THIS TIME...AS GLOBAL MODELS CONTINUE TO SHOW SIMILAR PATTERNS FROM TUESDAY THROUGH SATURDAY. ALL GUIDANCE INDICATES THAT THE MID-LEVEL RIDGE OVER THE NORTHERN GULF/SOUTHERN PLAINS WILL RETROGRADE SLIGHTLY DURING THE BEGINNING OF THE EXTENDED PERIOD...AS A STRONG UPPER TROUGH DEVELOPS OVER THE PACIFIC COAST. THIS MAY SERVE TO INCREASE RAIN CHANCES DURING THIS PERIOD...AS SUBSIDENT INFLUENCES OF THE RIDGE MAY BE DIMINISHED...AND STRONG NORTHERLY FLOW WILL UNDOUBTEDLY BRING ADDITIONAL IMPULSES ALOFT SOUTHWARD OVER THE AREA. TOWARD THE END OF THE WEEK...THE GFS DEVELOPS A STRONGER UPPER TROUGH OVER THE GREAT LAKES REGION AND NORTHEAST U.S. AND CONSEQUENTLY MAINTAINS HIGHER RAIN CHANCES FOR SOUTH FLORIDA...WITH THE ECMWF INDICATING MORE RIDGING REMAINING ACROSS THE REGION. THE PREVIOUS FORECAST HAS THIS TREND ESTABLISHED...AND HAVE NO REASON TO MAKE ANY CHANGES AT THIS TIME. && .MARINE... WINDS ACROSS THE LOCAL WATERS THROUGH THE SHORT TERM PORTION OF THE MARINE FORECAST WILL RANGE FROM SOUTH AROUND 10 KNOTS IN THE ATLANTIC...TO WEST-SOUTHWEST AT 5 KNOTS OR LESS ACROSS THE SOUTHEASTERN GULF. THIS WILL RESULT IN PREVAILING SEAS OF 2-3 FEET IN THE ATLANTIC WATERS AND 1-2 FEET IN THE GULF...OUTSIDE OF SHOWER/THUNDERSTORM ACTIVITY...WHICH COULD OCCUR AT ANY TIME. AS MENTIONED BY PREVIOUS FORECASTER...LIGHT WINDS IN THE LOWER TROPOSPHERE WILL PROMOTE AN ENHANCED THREAT FOR WATERSPOUTS ALONG ANY CLOUD CONVERGENCE BANDS...ESPECIALLY ACROSS THE ATLANTIC. && .FIRE WEATHER... MINIMUM AFTERNOON RH VALUES WILL LIKELY CONTINUE TO FALL INTO THE 40-45 PERCENT RANGE ACROSS MUCH OF THE INTERIOR PENINSULA THROUGH THE MIDDLE OF NEXT WEEK...AS TEMPERATURES WARMING INTO THE UPPER 90S LEAD TO DEEP BOUNDARY LAYER MIXING. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 92 77 92 / 20 30 30 30 FORT LAUDERDALE 81 92 81 92 / 10 40 20 30 MIAMI 80 92 80 92 / 10 40 20 30 NAPLES 76 89 76 89 / 10 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Jun 13, 9:33 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 933 AM EDT SAT JUN 13 2009 FLZ063-066>075-168-172>174-140900- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 933 AM EDT SAT JUN 13 2009 ...SCATTERED THUNDERSTORMS THIS AFTERNOON INTERIOR/WEST AREAS... ...A FEW STORMS COULD BE STRONG TO SEVERE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL MAY OCCUR WITH SOME STORMS ACROSS THE SOUTHWEST COAST OR INTERIOR, HOWEVER AN ISOLATED SEVERE STORM ACROSS THE INTERIOR MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 60 MPH. WATERSPOUTS: THE WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE ALONG WITH LINGERING BOUNDARIES WILL HELP TO POSSIBLY PRODUCE A FEW WATERSPOUTS OVER THE GULF OF MEXICO AND THE ATLANTIC OCEAN. WIND: THE STRONGEST STORMS WILL PRODUCE BRIEF WIND GUSTS BETWEEN 50 AND 60 MPH ACROSS THE INTERIOR AND WESTERN SECTIONS THIS AFTERNOON. HAIL: HAIL UP TO PENNY SIZE IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING, MOST LIKELY ACROSS INTERIOR AND WESTERN SECTIONS OF MAINLAND SOUTH FLORIDA. FLOODING: URBAN FLOODING MAY BECOME A PROBLEM WITH SLOW MOVING THUNDERSTORMS OVER THE INTERIOR AND WESTERN SECTIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE DAILY THROUGH NEXT WEEK. LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. THERE WILL ALSO BE THE LINGERING THREAT OF WATERSPOUTS THROUGH EARLY NEXT WEEK IN THE GULF OF MEXICO AND THE ATLANTIC DUE TO LIGHT WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS INTERIOR LOCATIONS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 13, 2:52 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT SAT JUN 13 2009 FLZ069-070-131900- COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL- 252 PM EDT SAT JUN 13 2009 ...STRONG THUNDERSTORM MOVING ACROSS TAMIAMI TRAIL AND MONROE STATION... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MONROE STATION...MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL AFFECT... MONROE STATION... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO PEA SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2580 8109 2583 8128 2602 8118 2595 8104 TIME...MOT...LOC 1851Z 024DEG 5KT 2588 8114 TINGLER
Special weather statement, Jun 13, 3:30 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT SAT JUN 13 2009
FLZ069-070-075-132030-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY
330 PM EDT SAT JUN 13 2009
...STRONG THUNDERSTORMS MOVING ACROSS EASTERN COLLIER COUNTY...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
MILE MARKER 60 ON ALLIGATOR ALLEY TO EVERGLADES CITY...MOVING
SOUTHWEST AT 10 MPH.
THESE STORMS WILL AFFECT...
EVERGLADES CITY...
CARNESTOWN...
COPELAND...
JEROME...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2615 8132 2615 8093 2579 8124 2580 8127
2584 8138 2585 8138 2585 8140 2587 8147
2589 8148 2589 8149
TIME...MOT...LOC 1930Z 069DEG 7KT 2611 8113 2588 8138
BAXTERSpecial weather statement, Jun 13, 3:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 333 PM EDT SAT JUN 13 2009 FLZ069-070-132030- COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL- 333 PM EDT SAT JUN 13 2009 ...STRONG THUNDERSTORM MOVING ACROSS WEST CENTRAL COLLIER COUNTY... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING SOUTH AT 5 MPH. THIS STORM WILL AFFECT... GOLDEN GATE ESTATES... INTERSECTION I-75 AND EVERGLADES BLVD... WEST TOLL GATE ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2605 8149 2606 8170 2623 8164 2623 8153 TIME...MOT...LOC 1933Z 004DEG 4KT 2619 8160 BAXTER
Special weather statement, Jun 13, 3:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 344 PM EDT SAT JUN 13 2009 FLZ071-072-132015- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 344 PM EDT SAT JUN 13 2009 ...STRONG THUNDERSTORM DEVELOPING ALONG THE EAST COAST SEA BREEZE... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR PARKLAND AND SUNRISE...MOVING SOUTH AT 10 MPH. THESE STORMS WILL AFFECT... TAMARAC DAVIE PARKLAND... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO PEA SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2608 8022 2610 8034 2633 8028 2632 8016 TIME...MOT...LOC 1940Z 201DEG 7KT 2631 8023 JR
Special weather statement, Jun 13, 3:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT SAT JUN 13 2009 FLZ066-070-132045- HENDRY FL-INLAND COLLIER COUNTY FL- 350 PM EDT SAT JUN 13 2009 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST HENDRY AND NORTHEAST COLLIER COUNTY... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BIG CYPRESS SEMINOLE INDIAN RESERVATION...MOVING SOUTH AT 10 MPH. THIS STORM WILL AFFECT... BIG CYPRESS SEMINOLE INDIAN RESERVATION... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2618 8089 2619 8121 2648 8109 2647 8091 TIME...MOT...LOC 1951Z 007DEG 9KT 2638 8102 BAXTER
Local storm report, Jun 13, 3:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 6 W BOCA RATON 26.36N 80.20W
06/13/2009 E0.88 INCH PALM BEACH FL PUBLIC
NICKEL SIZED HAIL WAS REPORTED IN WEST BOCA RATON
0340 PM HAIL 6 W BOCA RATON 26.36N 80.20W
06/13/2009 E0.88 INCH PALM BEACH FL PUBLIC
NICKEL SIZED HAIL COVERING A RESIDENTAL YARD NEAR THE
INTERSECTION OF CLINTMOORE AND LION ROAD.
0340 PM HAIL 6 W BOCA RATON 26.36N 80.20W
06/13/2009 E1.00 INCH PALM BEACH FL PUBLIC
QUARTER SIZED HAIL WAS OBSERVED IN WEST BOCA RATON ALONG
441 AT THE INTERSECTION NEAR CLINTMOORE
&&
CARACOZZAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:52 PM EDT | Special Weather Statement | MFL | Collier | 8 min |
| Jun 13, 3:30 PM EDT | Special Weather Statement | MFL | Collier | 60 min |
| Jun 13, 3:33 PM EDT | Special Weather Statement | MFL | Collier | 57 min |
| Jun 13, 3:34 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 27 min |
| Jun 13, 3:44 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Jun 13, 3:50 PM EDT | Special Weather Statement | MFL | Hendry | 55 min |
| Jun 13, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 50 min |
| Jun 13, 4:16 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Jun 13, 4:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Palm Beach | 62 min |
| Jun 13, 5:41 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Jun 13, 7:00 PM EDT | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.